Alert archive / Kentucky / River Flood Warnings in 2016
River Flood Warning 2, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 2, 2016, 10:15 PM CST for Christian County, Trigg County, Kentucky. It took effect at Feb 3, 2016, 1:35 AM CST. It was in force for 7 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 2, 2016, 10:15 PM CST (04:15 UTC)
- In effect from
- Feb 3, 2016, 1:35 AM CST
- Expired
- Feb 3, 2016, 9:00 AM CST
- In force
- 7 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Christian County, KY, Trigg County, KY
The radar
The Ft Campbell radar (KHPX), 19 km from the middle of the area, began a volume at 04:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Fork Little River at Hopkinsville - Bypass (HLBK2).
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 19 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03437495, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
690
WGUS43 KPAH 030415
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
1015 PM CST TUE FEB 2 2016
...The National Weather Service in Paducah, Kentucky has issued a
flood warning for...South Fork Little River at Hopkinsville - Bypass...
affecting Christian and Trigg Counties...in Kentucky...
South Fork Little River at...
Hopkinsville - Bypass...affecting Christian and Trigg Counties.
.Heavy rainfall this evening has caused river levels to rise on the
South Fork Little River. At Hopkinsville - Bypass...Minor flooding is
forecast. See the details below...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Never drive cars...trucks or sport utility vehicles through flooded
areas. The water may be too deep to allow safe passage. Never allow
children to play in or near flood waters. Stay tuned to NOAA Weather
Radio or your local media for further statements and possible updated
forecasts.
Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/
&&
KYC047-221-031500-
/O.NEW.KPAH.FL.W.0002.160203T0735Z-160203T1500Z/
/HLBK2.1.ER.160203T0735Z.160203T0800Z.160203T0900Z.UU/
1015 PM CST TUE FEB 2 2016
The National Weather Service in Paducah, Kentucky has issued a
* Flood Warning for
the South Fork Little River at Hopkinsville - Bypass.
* from late tonight to Wednesday morning.
* At 10:00 PM Tuesday the stage was 16.7 feet.
* Flood Stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by after midnight tomorrow and
continue to rise to near 18.1 feet by after midnight tomorrow. the
river will fall below flood stage by early tomorrow.
&&
LAT...LON 3686 8748 3682 8751 3681 8747 3683 8745
3683 8739 3685 8739
$$1 follow-up statement
217
WGUS83 KPAH 031431
FLSPAH
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KENTUCKY
831 AM CST WED FEB 3 2016
...The flood warning is cancelled for the following rivers in
Kentucky...
South Fork Little River at Hopkinsville - Bypass affecting
Christian and Trigg Counties
.The South Fork Little River at the Hopkinsville Bypass has fallen
below flood stage, therefore the flood warning is cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SAFETY MESSAGE...
Never drive cars...trucks or sport utility vehicles through flooded
areas. The water may be too deep to allow safe passage. Never allow
children to play in or near flood waters. Stay tuned to NOAA Weather
Radio or your local media for further statements and possible updated
forecasts.
Additional information is available at
http://www.crh.noaa.gov/ahps2/index.php?wfo=pah /lower case/
&&
KYC047-221-031501-
/O.CAN.KPAH.FL.W.0002.000000T0000Z-160203T1500Z/
/HLBK2.1.ER.160203T0811Z.160203T1115Z.160203T1332Z.UU/
831 AM CST WED FEB 3 2016
The Flood Warning is cancelled for
the South Fork Little River at Hopkinsville - Bypass.
* At 7:45 AM Wednesday the stage was 17.9 feet.
* Flood Stage is 18.0 feet.
* Fell below flood stage at 7:32 AM Wednesday.
* Forecast...The river will continue to fall to 10.6 feet by tomorrow
morning.
&&
LAT...LON 3686 8748 3682 8751 3681 8747 3683 8745
3683 8739 3685 8739
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 2, 6:17 PM CST, 3 hours 58 minutes earlier.
Area forecast discussion, Feb 2, 6:17 PM CST, 3 hours 58 minutes before
AREA FORECAST DISCUSSION National Weather Service Paducah KY 617 PM CST TUE FEB 2 2016 .UPDATE... Issued at 617 PM CST TUE FEB 2 2016 KY Mesonet indicates wind gusts have dropped below 30 mph at most locations, and this trend is expected to continue. Thus the wind advisory has been cancelled. Updated aviation discussion also. && .SHORT TERM...(This evening through Thursday) Issued at 252 PM CST TUE FEB 2 2016 Due to ongoing convection/tor watch CURRENTLY across much of the region, will make this short term discussion as brief as possible. In a nutshell, pre-frontal trof of low pressure will cross eastern portions of the forecast region early tonight. Am a bit concerned for some hydro/svr issues in that region. The southern Pennyrile has already received up to 1.5" of rain this afternoon, and redevelopment of intense convection currently just west of Memphis, TN could work it's way back up into that region early tonight. Jury is still out on severe potential in our east this evening, as the air mass will likely be overturned from storms this afternoon. Bigger concern for severe/tornado threat may be from near the MS River east into the Purchase area of wrn KY and far southern IL between now and 7 PM along the pre-frontal trof where impressive instability for this time of year has developed, thermal cap has broken, and shear values continue off the charts. If decent storms manage to form, they could easily become surface rooted. After midnight...convection will end with the passage of the sfc trof, and dry slot will move into the region. Stronger cold front still slated to come through most areas on Wed. The front will likely come through dry. Main affect will be to knock temps down even more to near normal value for early Feb. Max temps Thu will struggle to reach 40 most locations, with lows Thu night down in the mid 20s. .LONG TERM...(Thursday night through Tuesday) Issued at 252 PM CST TUE FEB 2 2016 A wavy mid/upper pattern will continue across the CONUS in the extended period. However, measurable pcpn is not expected until early next week. Early in the period, on Friday, the PAH forecast area will be under a brief period of ridging aloft after a dry frontal passage. Sfc winds are expected to increase from the sw by early in the weekend and should remain out of the sw throughout the weekend. A mid level shrtwv moving through the region should only provide increased cloudiness on Saturday. Rain-free conditions should continue until Sunday night/Monday. The med range models are in generally good agreement overall with the mid/upper pattern late in the extended period, but some finer details differ in the model solutions as to exact timing of pcpn. A large-scale mid/upper level trof and attendant sfc cold front will be in our vicinity very late in the weekend. This will provide low level forcing, upper dynamics, and improved moisture return for rain shower activity to be generated perhaps as early as Sunday night in parts of srn IL/swrn IN, but more certainly on Monday mainly east of the MS River. By Monday night, height falls should create adequate thicknesses for a transition from rain, to a wintry mix, to snow, for the PAH forecast area, lingering through at least Tuesday (Day 7) associated with the very deep mid/upper trof across the ern CONUS. && .AVIATION... Issued at 617 PM CST TUE FEB 2 2016 Sfc winds will continue to progressively veer through the evening and diminish below 12 kts temporarily, as a potent low pressure system moves through the upper Midwest. Winds will pick up again out of the west after daybreak to above 12 kts. IFR vsbys are likely with lingering shower activity in the ern third of the region, through midnight. A wrap-around MVFR cig is likely Wednesday afternoon across the region. && .PAH Watches/Warnings/Advisories... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM...MEFFERT LONG TERM...DB
Hazardous weather outlook, Feb 2, 10:14 PM CST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1014 PM CST TUE FEB 2 2016 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-031100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1014 PM CST TUE FEB 2 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 2, 7:14 PM CST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
714 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM TSTM WND GST EVANSVILLE 37.98N 87.54W
02/02/2016 M52 MPH VANDERBURGH IN ASOS
&&
SPSpecial weather statement, Feb 2, 7:47 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
747 PM CST TUE FEB 2 2016
INZ088-KYZ019-030230-
SPENCER IN-DAVIESS KY-
747 PM CST TUE FEB 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR SPENCER AND DAVIESS COUNTIES
UNTIL 830 PM CST...
AT 746 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR SANTA CLAUS TO NEAR
BEECH GROVE...AND MOVING NORTHEAST AT 50 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE... OWENSBORO...ROCKPORT...GRANDVIEW...
WHITESVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3800 8677 3790 8699 3790 8691 3784 8691
3779 8682 3771 8686 3767 8682 3756 8704
3768 8741 3769 8740 3778 8727 3782 8732
3789 8730 3806 8715 3805 8709 3812 8707
3812 8702 3820 8702 3821 8679
TIME...MOT...LOC 0146Z 241DEG 17KT 3816 8690 3759 8743Special weather statement, Feb 2, 7:55 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
755 PM CST TUE FEB 2 2016
KYZ017-021-022-030245-
MUHLENBERG KY-CHRISTIAN KY-TODD KY-
755 PM CST TUE FEB 2 2016
...SIGNIFICANT WEATHER ADVISORY FOR TODD...CHRISTIAN AND MUHLENBERG
COUNTIES UNTIL 845 PM CST...
AT 754 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR CROFTON TO 6 MILES
SOUTHWEST OF HOPKINSVILLE...AND MOVING NORTHEAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HOPKINSVILLE...OAK GROVE...CENTRAL CITY...GREENVILLE...ELKTON...FORT
CAMPBELL NORTH...GUTHRIE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3706 8705 3664 8706 3664 8769 3696 8766
3700 8773 3715 8768 3710 8752 3714 8737
3719 8731 3726 8739 3731 8737 3739 8730
3742 8710 3734 8714 3737 8707 3735 8701
3727 8698 3723 8691 3714 8693 3711 8689
TIME...MOT...LOC 0154Z 223DEG 45KT 3711 8746 3651 8775Local storm report, Feb 2, 8:06 PM CST, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM FLASH FLOOD EVANSVILLE 37.98N 87.54W
02/02/2016 VANDERBURGH IN BROADCAST MEDIA
CAR TRAVELING EASTBOUND ON LLOYD EXPRESSWAY STUCK IN HIGH
WATER NEAR THE EXIT RAMP FOR HWY 41 SOUTH
&&
SPLocal storm report, Feb 2, 8:23 PM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
823 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
02/02/2016 M2.00 INCH VANDERBURGH IN TRAINED SPOTTER
MEASURED ON EAST SIDE OF EVANSVILLE NEAR PLAZA MIDDLE
SCHOOL
&&
SPLocal storm report, Feb 2, 8:31 PM CST, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
831 PM CST TUE FEB 02 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLOOD EVANSVILLE 37.98N 87.54W
02/02/2016 VANDERBURGH IN BROADCAST MEDIA
AT LEAST 4 CARS STUCK IN FLOOD WATERS AT INTERSECTION OF
COLUMBIA STREET AND FULTON AVENUE
&&
SPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 6:18 PM CST | Areal Flood Advisory | PAH | Caldwell, Calloway, Crittenden, Hopkins, Livingston, Lyon and 3 more | 117 min |
| Feb 2, 7:02 PM CST | Areal Flood Advisory | PAH | Daviess, Henderson | 58 min |
| Feb 2, 7:34 PM CST | Flash Flood Warning | PAH | Daviess, Henderson, McLean, Webster | 116 min |
| Feb 2, 7:45 PM CST | Areal Flood Advisory | PAH | Christian, Hopkins, Muhlenberg, Todd | 2 hr |
| Feb 2, 7:47 PM CST | Special Weather Statement | PAH | Daviess | 43 min |
| Feb 2, 7:55 PM CST | Special Weather Statement | PAH | Christian, Muhlenberg, Todd | 50 min |
| Feb 2, 10:35 PM CST | River Flood Warning | PAH | Christian, Trigg | 8 hr |
| Feb 3, 9:28 AM CST | River Flood Warning | PAH | Muhlenberg | 5 days |
| Feb 3, 11:24 AM CST | River Flood Warning | PAH | Daviess, Henderson | 7 days |
Nearby
River Flood Warnings in Kentucky, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.